Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

A week and a half ago (2/09) I used Walgreen's antibacterial bandages that have 0.1% Benzalkonium Chloride. I used these for two days, replacing them when I felt they were getting old. I then experienced a delayed onset of irritation within 48 hours later and stopped using them. I had one patch on my forehead and one patch on my cheek, in the exact square of the medicated non-stick pad. I went to the dermatologist immediately, and she gave me Synalar to use for a week on the affected areas to reduce inflammation and Claritin to take in the morning and Benadryl and Tagamet to take at night. She diagnosed me with contact irritant dermatitis. I also use sunscreen on the areas to avoid dark spots. The patch on my forehead has successfully cleared. However, the patch on my cheek is still noticeable. The inflammation has gone down, but there is still discoloration. I will be visiting my dermatologist again this week, but I am concerned that this mark will be permanent. I am fair and have experienced discoloration before, but this is unlike anything I have experienced before. What could be the cause of this, and why does the mark on my cheek seem permanent (I'm not itchy or anything)? I'm worried that the Benzalkonium chloride did permanent damage to my skin. My best guess after HOURS online is that this could be Post Inflammatory Erythema. Ugh.

Picture1.jpg

Share this post


Link to post
Share on other sites

It could heal with time have you tried aloe vera and honey, or triple antibiotic? It takes a long time.

IF it is pie you can push on it and it will go away, otherwise it's pigmented and pih. For PIE your dermatologist might have IPL or the better choice is vascular laser aka vbeam. For PIH they use skin bleach cream or retin a. Discuss with your dermatologist or find a aesthetics dr or medspas have them as well. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×